MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 1094-03
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via attached medwatch (b)(4) that stent was difficult to position and suture detachment occurred which required additional intervention.A percuflex ureteral stents was used in the ureter.During the procedure, the nephroureteral catheter was successfully removed over a guidewire and then placed an 11 french peel-away sheath.A 10 french by 26-cm double-j stent was then advanced over the guidewire.After deployment of the stent, it promptly migrated distally with the deformed proximal retention loop "kinking" in the ureter approximately 5-7 cm from the renal pelvis.The external retention "suture" was found to be unassociated/detached from the proximal aspect of the double j stent upon applying tension to it.Extensive attempts to reposition the stent using vascular snares and multiple catheter and guidewire combinations were attempted but were unsuccessful.The stent could not be appropriately engaged at its proximal aspect.Multiple attempts were made at passage of a guidewire into the stent, without success.Therefore, a guidewire was advanced into the urinary bladder and a vascular snare was used to engage the distal aspect of the double-j stent within the urinary bladder.A second 5 french catheter was advanced into the urinary bladder in an attempt to maintain access.The distal aspect of the stent was then withdrawn through the ureter into the renal pelvis.During attempts at removing the double-j stent completely, the snare severed the double-j stent approximately midway from the skin entry site and the entry site to the renal capsule.Limited attempts were made through the existing minimal incision to dissect down onto the stent remnant for removal.However, it could not be successfully achieved, so the procedure was modified and completed with the stent remnant remaining inside the patient.No further patient complications were reported.

Brand Name
PERCUFLEX
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16694189
Report Number2124215-2023-14396
Device Sequence Number7454624
Product Code FAD
UDI-Device Identifier08714729031857
UDI-Public08714729031857
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model Number1094-03
Device Catalogue Number1094-03
Device Lot Number0025746917
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient RaceWhite